| Model Number |
1320-0090 |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/28/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported: "we hereby inform you that yesterday (b)(6) 2022, at 7.45 pm, at the (b)(6) clinic, a gamma nail surgery took place.The procedure was carried out correctly from the early stages of assembly up to the implantation of the distal screw.Everything as usual.When it was time to unscrew the screw that locks the nail to the carbon mask, however, it showed no signs of yielding even by a millimeter.Consequently, the operator had to remove the nail from the patient, hoping that on the operating table it would be easier to remove it from the mask.Not even with the use of a vice were they able to move the screw.At that point the agent, in urgency and to complete the intervention, was forced to take a gamma 3 instrumentation in storage at the aurelia hospital to take it to paideia, where it was sterilized and then, with about two hours of delay from the practice, the operator has finally finished the nail.".
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
As reported: "we hereby inform you that yesterday (b)(6) 2022, at 7.45 pm, at the (b)(6), a gamma nail surgery took place.The procedure was carried out correctly from the early stages of assembly up to the implantation of the distal screw.Everything as usual.When it was time to unscrew the screw that locks the nail to the carbon mask, however, it showed no signs of yielding even by a millimeter.Consequently, the operator had to remove the nail from the patient, hoping that on the operating table it would be easier to remove it from the mask.Not even with the use of a vice were they able to move the screw.At that point the agent, in urgency and to complete the intervention, was forced to take a gamma 3 instrumentation in storage at the aurelia hospital to take it to paideia, where it was sterilized and then, with about two hours of delay from the practice, the operator has finally finished the nail.".
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the inner surface of the returned nail holding screw is damaged possibly would have been caused in an attempt to disassemble.The remnants of dried blood can be observed in the threads indicating the blood percolated in the assembly.The received assembly of devices could not be disassembled as the nail holding screw was found to be stuck.Post decontamination, pre-surgical test was conducted for the returned assembly.Upon inspection, the devices were functionally ok.The nail holding screw could be easily advanced into the target device and the nail.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the issue is most likely user related.The device shows appearance of blood residual on its surfaces, which potentially caused overtightening of the nail in between the interface of the nail and the screw.If any further information is provided, the complaint report will be updated.